MAUDE Adverse Event Report: ARTHROCARE CORP. PROCISE XP COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. PROCISE XP COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number EICA8872-01
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/05/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the patient underwent lingual tonsillectomy when the wire on the wand broke.Patient was closely monitored and procedure was completed without further incident.This came from voluntary medwatch directly from fda mw5073732.No further information available.
 
Additional Manufacturer Narrative
A relationship, if any, between the subject device and the reported event could not be determined since the product was not returned for evaluation.Visual inspection and functional testing could not be performed since the device was not returned for evaluation.Thus, the complaint could not be verified, nor could a root cause be determined with confidence.If the product associated with this event is returned at a future date, this evaluation will be reopened for investigation.Most likely, the wand reached the end of its useful life, as this will cause disintegration of the electrodes and appear as if the electrodes are broke.Factors unrelated to the design and manufacture of the device which could have contributed to the reported event includes extended ablation or use of power level settings above the recommended default levels.There were no indications that would suggest that the device did not meet product specification upon release into distribution.

Brand Name
PROCISE XP COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key7170170
Report Number3006524618-2018-00017
Device Sequence Number19045934
Product Code GEI
UDI-Device Identifier00817470003727
UDI-Public(01)00817470003727(17)191031(10)1167095
Combination Product (Y/N)N
PMA/510(K) Number
K142999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2019
Device Catalogue NumberEICA8872-01
Device Lot Number1167095
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/05/2018
Supplement Date Received by Manufacturer03/08/2018
Initial Report FDA Received Date01/05/2018
Supplement Report FDA Received Date03/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1